Metronidazole and Norfloxacin Induced Generalized Fixed Drug Eruptions in an Adult Male Patient - a Case Report

Author(s): Nidhi S. Patel, Bhavesh C. Chavada, Viren N. Naik*, Hiteshkumar N. Patel, C. B. Tripathi.

Journal Name: Current Drug Safety

Volume 12 , Issue 2 , 2017

Become EABM
Become Reviewer

Graphical Abstract:


Abstract:

Introduction: Fluoroquinolones are most widely used for empirical treatment of gastrointestinal disease due to emergence of drug resistant strains to other antimicrobials. They are also indulged in cutaneous adverse drug reactions with varying form of severity.

Case Presentation: A 43 year old male patient developed fixed drug eruptions after administration of tablet norfloxacin and metronidazole for the treatment of colicky abdominal pain with diarrhoea. Erythematous rashes involved whole body including buccal mucosa. Causative drugs were stopped and patient was managed by local as well as systemic therapy and was recovered after 20 days.

Conclusion: Awareness among healthcare professionals regarding FDEs and its management is essential to prevent mortality and morbidity and counsel patient regarding future use of drugs causing reactions with physician’s advice.

Keywords: Cross sensitivity, fixed drug eruptions, metronidazole, norfloxacin, empirical treatment, FDE.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 12
ISSUE: 2
Year: 2017
Page: [120 - 122]
Pages: 3
DOI: 10.2174/1574886312666170209120205
Price: $58

Article Metrics

PDF: 33
HTML: 1